MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health professional reported that, during intraocular lens (iol) implant procedure, it was noted that there was a visible mark/scratch on posterior surface of iol post implantation.Additional information has been requested; however, further information has not been received.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.A photo was provided of a lens in the eye.An area was indicated with a red line.Due to the clarity of the photo and the glare on the optic a determination of damage could be made.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and viscoelastic were indicated.The handpiece is not qualified for this combination.The root cause for the reported damage could not be determined.The product was not returned for evaluation.The clarity of the provided photo did not allow for verification of the reported damage.An handpiece was indicated, which is not qualified for the lens model indicated.The company cartridges are qualified for use with compatible company handpieces for the surgical implantation of company qualified foldable iols.Company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.The company delivery system's instruction for use (ifu) states: the cartridge/iol combination listed, along with company settings, has been validated at an ambient temperature of 18 °c using the driving console setting (1.7 mm/sec, 3 seconds, and 3.0 mm/sec for initial velocity, pause and final velocity respectively).Using a higher velocity and shorter pause at lower temperatures, especially with high diopter lenses, could induce damage to iol and/or iol cartridge, affecting successful iol implantation.The viscoelastic indicated is not qualified for use with handpiece qualified combinations.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8175514979
MDR Report Key12531013
Report Number1119421-2021-01832
Device Sequence Number14744659
Product Code POE
UDI-Device Identifier00380652421584
UDI-Public00380652421584
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2025
Device Model NumberDFT315
Device Lot Number15112380
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date09/26/2021
Supplement Report FDA Received Date12/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTREPID AUTOSERT IOL HANDPIECE; MONARCH III IOL CARTRIDGE D; PROVISC
Patient Age66 YR
Patient SexUnknown